MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48393001
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an avs navigator straight inserter was 'blocked' and the unlocking screw would not release the cage intra-operatively.Surgery was successfully completed with another inserter and a 10 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Upon visual inspection of the returned device, it was confirmed that the tip of the inserter was deformed.The one leg of the clasping mechanism is splayed outwards.Material wear and discoloration was identified on the device.The device is no longer functional.Device history records were reviewed for this lot, no relevant manufacturing issues were identiifed.This device was manufactured in 2017 making it 5 years old.Complaint history records were reviewed for this catalog number, no adverse trends were observed.The root cause of the reported event is deformation due to normal wear, consistent, repetitive use of the instrument.It was reported that excessive force had to be applied to disengage the implant what most likely contributed to the deformation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been received and section d has been updated with additional information.
 
Event or Problem Description

Brand Name
NAVIGATOR STRAIGHT INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13764919
Report Number0009617544-2022-00032
Device Sequence Number12013914
Product Code MAX
UDI-Device Identifier07613327096194
UDI-Public07613327096194
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48393001
Device Catalogue Number48393001
Device Lot Number16A624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/28/2022
06/03/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/25/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown